Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 22, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 10, 2022, 12:37 PM CDT. It was in force for 113 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2022, 12:37 PM CDT (17:37 UTC)
- Expired
- Jul 10, 2022, 2:30 PM CDT
- In force
- 113 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 32 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 12:40 PM CDT | FLOOD | 1 Ne Bayamon, PR | URBAN FLOODING AFFECTING HOUSES IN THE AREA. |
| Jul 10, 12:47 PM CDT | FLOOD | 1 Nne Bayamon, PR | URBAN FLOODING AFFECTING RESIDENCE AND STREET. |
| Jul 10, 12:54 PM CDT | FLOOD | 1 Nw Bayamon, PR | FLOODING WATERS AFFECTING A RESIDENCE IN CALLE 7, BAYAMON. |
| Jul 10, 12:58 PM CDT | FLOOD | 1 Nne Bayamon, PR | FLOODING WATERS AFFECTING VARIOS VEHICLES IN CARR PR-167 INTER CARR PR-2 IN BAYAMON. |
| Jul 10, 12:59 PM CDT | FLOOD | 1 Ne Bayamon, PR | URBAN FLOODING AFFECTING CALLE 8 BLOQ 19 IN BAYAMON. |
| Jul 10, 1:02 PM CDT | FLOOD | 1 Sse Sabana Seca, PR | URBAN FLOODING AFFECTING THE KITCHEN OF A RESTAURANT IN BAYAMON. |
| Jul 10, 1:05 PM CDT | FLOOD | 1 Nw Bayamon, PR | URBAN FLOODING AFFECTING CALLE 4, IN FRONT OF PEPIN CESTEROS BASKETBALL COURT, IN BAYAMON. |
| Jul 10, 1:14 PM CDT | FLOOD | 1 Wnw Bayamon, PR | URBAN FLOODING AFFECTING RESIDENCE IN CALLE 7, IN BAYAMON. |
| Jul 10, 1:20 PM CDT | FLOOD | 1 Ne Bayamon, PR | URBAN FLOODING AFFECTING CALLE 15, BEHIND RIO BAYAMON AND TENNIS COURT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
937
WGCA52 TJSJ 101737
FFWSJU
PRC021-101930-
/O.NEW.TJSJ.FF.W.0022.220710T1737Z-220710T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
137 PM AST Sun Jul 10 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Bayamon Municipality in Puerto Rico...
* Until 330 PM AST.
* At 137 PM AST, Doppler radar indicated showers and isolated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by showers and thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1842 6619 1842 6616 1841 6613 1840 6613
1837 6614 1835 6615 1835 6620
FLASH FLOOD...RADAR INDICATED
$$
OMS2 follow-up statements
314
WGCA72 TJSJ 101751
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
151 PM AST Sun Jul 10 2022
PRC021-101930-
/O.CON.TJSJ.FF.W.0022.000000T0000Z-220710T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-
151 PM AST Sun Jul 10 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM AST THIS
AFTERNOON FOR BAYAMON MUNICIPALITY...
At 151 PM AST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1842 6619 1842 6616 1841 6613 1840 6613
1837 6614 1835 6615 1835 6620
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
OMS745
WGCA72 TJSJ 101922
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
322 PM AST Sun Jul 10 2022
PRC021-101932-
/O.EXP.TJSJ.FF.W.0022.000000T0000Z-220710T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-
322 PM AST Sun Jul 10 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 330 PM AST THIS AFTERNOON FOR
BAYAMON MUNICIPALITY...
The heavy rain has ended and flash flooding is no longer expected to
pose a threat. However, please continue to heed remaining road
closures. In addition, Bayamon remains under a flood advisory until
4 PM. Therefore, the Flash Flood Warning will be let to expire at
330 PM.
LAT...LON 1842 6619 1842 6616 1841 6613 1840 6613
1837 6614 1835 6615 1835 6620
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 9:29 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 10, 9:29 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1029 AM AST Sun Jul 10 2022
.UPDATE...
No significant changes to forecast and reasoning.
Moisture has continued to increase over the area. The precipitable
water from the 12Z upper air sounding is 2.04 inches. Moisture
extends into the mid-levels, as well; though there is a narrow drier
layer with RH values to near 50% at around 700 hPa, there is not a
deep dry layer until about 550 hPa. The upper-level low is making
its way into the area, though the center remains to the northeast:
based on Air Mass RGB imagery from GOES-East, it is located around
22.5N 60.0W, or about 400 miles northeast of St. John in the USVI.
It is expected to continue to retrograde, slipping southwestward
over the next couple of days, bringing increased instability over
the area. This will provide additional dynamical support for
convective activity over the region. We are therefore still
expecting another active afternoon today. Winds from the sounding
were out of the east-southeast to about 600 hPa/5km. This suggests
that activity will be focused on western/northwestern and interior
Puerto Rico. However, winds gain a bit of a northerly component
above that, and even become northerly around 450 hPa/6.5-7km;
above that, the northerly component is effectively maintained
through the tropopause. Therefore, there is the potential for some
of the shower activity to drift into southwestern/south central
portions of Puerto Rico.
&&
.AVIATION...
Generally VFR conds expected next 24 hours across all terminals,
though temporary MVFR to IFR conds at TISX through 10/13Z due to
SHRA. VCSH during afternoon TIST/TISX are for streamers, most of
which will stay downwind of aerodromes. VCTS expected TJBQ 10/16-
23Z; most will stay S of aerodrome, but brief MVFR or worse cannot
be entirely ruled out, and similarly with VCSH at TJSJ from
streamers. Winds out of the east 12 to 18 knots, with sea breeze
variations and stronger gusts subside after sunset to 6 to 12 knots.
&&
.MARINE...
No changes. Seas of 6 feet or less are expected for most of the
local waters, but seas of up to around 7 feet for the offshore
Atlantic waters. This is as moderate to fresh winds, with speeds of
up to around 20 to 22 knots, sustains choppy conditions across the
waters.
There is still a high risk of rip currents for beaches of
northwestern and north central Puerto Rico, and for Cramer Park in
eastern St. Croix. Nearly all other beaches have a moderate risk of
rip currents.
&&
.PREV DISCUSSION... /issued 456 AM AST Sun Jul 10 2022/
SYNOPSIS...
A tropical wave and an upper-level trough will bring showers and
thunderstorms across the local islands today. The retrograding
tropical upper tropospheric trough (TUTT) will linger aloft
through late Tuesday. A Saharan Air Layer (SAL) will create hazy
skies from Monday onward. Unstable weather conditions will return
Friday through Sunday.
SHORT TERM...Today through Tuesday...
An upper level low is currently located northeast of the islands,
while a tropical wave approaches the Lesser Antilles. In the middle
of the Atlantic, a surface high pressure remains anchored, creating
a moderate wind flow out of the east-southeast. The instability
provided by the upper level low will combine with the moisture
provided by the wave and local effects to result in another active
afternoon across the interior, northern and western Puerto Rico.
Some of these storms could be strong at times, with periods of heavy
rain, gusty winds and frequent lightning. Urban and small stream
flooding are expected.
By late Sunday or early Monday, the tropical wave will part ways
into the central Caribbean Sea, and a Saharan Air Layer will follow.
Skies will turn hazy and visibilities will be reduced at least
through mid-week. Moisture content is expected to drop to around 1.6
inches, which is near normal. Although shower activity is expected
to be reduced to the lack of low level moisture, it will not be
completely dry. The upper level low will induce small pockets of
moisture that will be advected into the area at times. Additionally,
this low will dig even closer to the area, dropping 500 mb
temperatures to around -12 degrees Celsius. With this increased
instability aloft, and with strong diurnal heating, isolated, but
strong thunderstorms are expected each afternoon. However, the
activity should not be widespread, focusing along northwestern
Puerto Rico in the afternoon hours.
LONG TERM...Wednesday through Sunday...
A mid to upper-level ridge will replace a TUTT and reinforce a
trade wind inversion Wednesday and Thursday. In addition, an
extensive Saharan Air Layer will also limit the available moisture
and rain activity, promoting hazy skies through at least Thursday.
However, due to local effects, diurnal heating, and sea breeze
variations, thunderstorms could develop across the western
sections of Puerto Rico and downwind from La Sierra de Luquillo
each day. The SAL will reduce nighttime cooling resulting in
above-normal minimum temperatures each day, which will be easier
for the highs to reach the 90s each day. Although moisture content
will be less than normal, heat indices could surpass 100 degrees
Fahrenheit each afternoon.
The ridge will erode as another retrograding TUTT swings by the
islands Friday through Saturday. While at the surface, a tropical
wave will increase the available moisture on Friday, followed by a
trade wind perturbation (wind surge) on Saturday and a strong
tropical wave on Sunday. Although ECMWF and GFS have some
discrepancies regarding the position of the TUTT, which could
impact the frequency and intensity of the convective activity, we
are putting more weight on GFS (because its solution is closer to
what is happening now). Consequently, a moist and unstable
weather pattern could be possible by Friday into the following
weekend.
AVIATION...
VFR conditions are expected to prevail through the forecast period.
SHRA will continue to move across the U.S. Virgin Islands and TJSJ
terminals through the period. After 17Z, VCTS are expected at TJBQ,
and these conditions could result in periods of reduced VIS and low
ceilings. Afternoon convection will cause mountain obscuration
across the Cordillera Central and western Puerto Rico. Winds will be
out of the ESE at 10 to 15 knots with stronger gusts and sea breeze
variations.
MARINE...
Mariners can expect breezy trades promoting choppy to
hazardous seas up to 7 feet across portions of the Atlantic
waters, where a Small Craft Advisory is in effect until 2 PM AST,
this afternoon. Elsewhere, small craft operators should exercise
caution due to choppy seas up to 6 feet and easterly winds of 15
to 22 knots but gusty near the thunderstorms.
Beachgoers, there is a high risk of rip currents from Aguadilla to
Dorado and at Cramer Park, and a moderate risk elsewhere across
the rest of the islands.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 77 90 79 / 60 60 50 40
STT 88 80 88 80 / 50 60 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late tonight for North Central-
Northwest.
VI...High Rip Current Risk through late tonight for St Croix.
AM...Small Craft Advisory until 2 PM AST this afternoon for Atlantic
Waters of Puerto Rico and USVI from 10 NM to 19.5N.
&&
SHORT TERM...CRS
LONG TERM....OMS
PUBLIC DESK...MRRHazardous weather outlook, Jul 10, 3:33 AM CDT, 9 hours 4 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 404 AM AST domingo 10 de julio de 2022 AMZ710>745-PRZ001>013-110815- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 404 AM AST domingo 10 de julio de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas aisladas produciendo lluvia fuerte y rafagas de viento a traves de sectores del interior, norte y oeste. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones urbanas y de riachuelos. .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de las aguas locales y sectores costeros. .Oleaje...Se espera oleaje de hasta 7 pies a traves de las aguas mar afuera y de hasta 6 pies en el resto del area. .Corrientes marinas...Existe un riesgo alto de corrientes marinas para las playas del norte desde Aguadilla a Dorado. En el resto del area, el riesgo es moderado. .Calor...Se esperan indices de calor de 102 a 107 grados para los municipios urbanos y costeros a traves de Puerto Rico, incluyendo Vieques y Culebra. .Dias dos hasta el siete...lunes a sabado Existe el potencial de aguaceros y tronadas cada tarde, especialmente a traves de la costa oeste de Puerto Rico. La frecuencia de aguaceros pudiera aumentar para el proximo viernes. El riesgo de corrientes marinas permanecera moderado durante la mayoria de la semana, aumentando a alto el viernes. Se espera oleaje picado de hasta 6 pies, pero pudiera aumentar a 7 pies para el viernes. .Comunicado sobre informacion reportada por observadores... No se anticipa la activacion de los observadores. Favor de reportar cualquier informacion sobre vientos, olas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras sigue todas las indicaciones locales y estatales. AMZ715-725-VIZ001-002-110815- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 404 AM AST domingo 10 de julio de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de las aguas locales y sectores costeros. .Oleaje...Se espera oleaje picado de hasta 7 pies a traves de las aguas mar afuera y de 6 en el resto del area. .Corrientes marinas...Existe riesgo alto de corrientes marinas para la Playa de Cramer Park en Santa Cruz y un riesgo moderado en el resto del area. .Dias dos hasta el siete...lunes a sabado Un aumento en los vientos resultara en oleaje picado. El riesgo de corrientes marinas sera moderado a traves de las playas. .Comunicado sobre informacion reportada por observadores... No se anticipa la activacion de los observadores. Favor de reportar cualquier informacion sobre vientos, olas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras sigue todas las indicaciones locales y estatales.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:01 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 10, 12:12 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 10, 1:08 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 10, 1:29 PM CDT | Areal Flood Advisory | JSJ | 109 min | |
| Jul 10, 3:18 PM CDT | Flash Flood Warning | JSJ | 63 min | |
| Jul 10, 3:41 PM CDT | Areal Flood Advisory | JSJ | 102 min | |
| Jul 10, 4:21 PM CDT | Areal Flood Advisory | JSJ | 69 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.